MAUDE Adverse Event Report: A&E MEDICAL CORPORATION MYO WIRE II - A&E MEDICAL; STERNOTOMY SUTURE

A&E MEDICAL CORPORATION MYO WIRE II - A&E MEDICAL; STERNOTOMY SUTURE
Model Number N/A
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Final complaint information is pending.Return of packaged devices is pending.
 
Event or Problem Description
Received notification of complaint from device technologies australia (distributor) on (b)(6) 2018 indicating packages of part number 040-365, lot number 0624s (sternotomy suture) were not sealed on one end.(2 boxes).These two boxes containing the unsealed packages were reported by (b)(6).A subsequent communication from device technologies on (b)(6) 2018 indicates the customer ((b)(6)) returned product to device technologies that was not aligned to what was initially reported.Device technologies is working with metro north hospital and health services to reconcile and will report the result to a&e medical.This may result in an adjustment to the initial complaint information.Due to this pending information this report will be preliminary.A follow-up (final) report will be executed once the information is received and the returned product is received by a&e medical and complaint is fully investigated.
 
Event or Problem Description
Received notification of complaint from device technologies australia (distributor)on 08/20/2018 indicating packages of part number 040-365, lot number 0624s (sternotomy suture) were not sealed on one end.(2 boxes).These two boxes containing the unsealed packages were reported by metro north hospital and health services.A subsequent communication from device technologies on 9/12/18 indicates the customer (metro north hospital and health services) returned product to device technologies that was not aligned to what was initially reported.Device technologies is working with metro north hospital and health services to reconcile and will report the result to a&e medical.This may result in an adjustment to the initial complaint information.Due to this pending information this report will be preliminary.A follow-up (final) report will be executed once the information is received and the returned product is received by a&e medical and complaint is fully investigated.
 
Additional Manufacturer Narrative
Complained upon packaged product was returned via rga 180821-01.(two differenct communications for the same part number / lot number from the same customer notates an open pouch seal).Initial return of product was received on 10/15/18 (ref receipt 8288009).The return consisted of (5) packs.Three of the five packs are observed out of their sealed pouch and in their holding card only, thus the alleged open seal cannot be reviewed.Two of the five returned packs are observed in their pouch.The two packs are observed with the bottom seal open as alleged.The customer has been contacted in an attempt to understand the qty.Of product complained upon and returning in light of the initial receipt only consisting of (5) packs.Customer (chloe chen) has indicated an additional box is being returned.This was communicated via email on 11/1/18.The second portion of the return was received via rga 180821-01 (ref.Receipt 8306008).The return consisted of one open box containing 12 pouches.All 12 pouches were observed with bottom seal open as alleged.Based on the distribution report, the complaint lot was sold to multiple customers all of whom have subsequently re-ordered the same part number indicating the product has been used.There have been no other complaints received.The complaintant had received 12 boxes from the complaint lot and only identified two affected boxes.Therefore, it is concluded that the open pouches were isolated units within a properly sealed lot.Open pouches are easily identified and would be reported if seen.Upon review of the process and discussions with production associates, no attributable root cause could be identified.Packaging process requires verification of seals and the product flow separates sealed from unsealed product.

Brand Name
MYO WIRE II - A&E MEDICAL
Common Device Name
STERNOTOMY SUTURE
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury rd.
farmingdale NJ 07727
MDR Report Key7930946
Report Number2242056-2018-00002
Device Sequence Number16622856
Product Code GAO
UDI-Device Identifier10841291101734
UDI-Public10841291101734
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue Number040-365
Device Lot Number0624S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;